Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Mar 13, 2013, 4:05 AM CDT for 4 counties in Alabama. It took effect at Mar 13, 2013, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2013, 4:05 AM CDT (09:05 UTC)
- In effect from
- Mar 13, 2013, 1:00 PM CDT
- Expired
- Mar 13, 2013, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Cullman County, AL, Franklin County, AL, Lawrence County, AL, Morgan County, AL
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2353 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS84 KHUN 130905 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 405 AM CDT WED MAR 13 2013 ALZ003-004-007-016-131830- /O.NEW.KHUN.FW.W.0003.130313T1800Z-130314T0100Z/ FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN- 405 AM CDT WED MAR 13 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY FOR PORTIONS OF NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA... FRANKLIN AL...LAWRENCE...MORGAN...AND CULLMAN COUNTIES. * TIMING...FROM 1 PM TO 8 PM TONIGHT. * RELATIVE HUMIDITY...VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * WINDS...NORTHWESTERLY SURFACE WINDS WILL BE SUSTAINED BETWEEN 10 AND 20 MPH. GUSTS TO NEAR 25 MPH WILL BE POSSIBLE AT TIMES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ CCC
2 follow-up statements
912 WWUS84 KHUN 131806 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 106 PM CDT WED MAR 13 2013 ALZ003-004-007-016-140100- /O.CON.KHUN.FW.W.0003.000000T0000Z-130314T0100Z/ FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN- 106 PM CDT WED MAR 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY FOR PORTIONS OF NORTHERN ALABAMA... * AFFECTED AREA... FRANKLIN AL...LAWRENCE...MORGAN...AND CULLMAN COUNTIES. * TIMING...FROM 1 PM TO 8 PM TONIGHT. * RELATIVE HUMIDITY...VALUES WILL FALL TO JUST BELOW 25 PERCENT THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...NORTHWESTERLY SURFACE WINDS WILL BE SUSTAINED BETWEEN 10 AND 20 MPH. GUSTS TO NEAR 25 MPH WILL BE POSSIBLE AT TIMES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$
345 WWUS84 KHUN 140038 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 738 PM CDT WED MAR 13 2013 ALZ003-004-007-016-140145- /O.EXP.KHUN.FW.W.0003.000000T0000Z-130314T0100Z/ FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN- 738 PM CDT WED MAR 13 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR LOW HUMIDITY FOR PORTIONS OF NORTHERN ALABAMA... WITH THE LOSS OF DAYTIME HEATING...TEMPERATURES HAVE BEGUN TO FALL. AS A RESULT...RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 25 PERCENT ACROSS LAWRENCE...MORGAN...CULLMAN AND FRANKLIN COUNTIES IN NORTH ALABAMA. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ SL.77
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:42 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 13, 3:42 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 342 AM CDT WED MAR 13 2013 .DISCUSSION... A COOL REGIME CONTINUED ACROSS MUCH OF THE EASTERN LOWER 48...AS HIGH PRESSURE EXTENDING FROM SOUTHERN CANADA TO THE SOUTHERN PLAINS CONTROLS THE WEATHER. THIS RIDGE WAS HELPING PUSH A COLD FRONT THAT BROUGHT SOAKING RAINS TO THE REGION DURING MONDAY FURTHER OFF OF THE EAST COAST. NIGHT TIME TEMPERATURES ACROSS THE TENNESSEE VALLEY SO FAR THIS MORNING HAVE CHILLED INTO THE MID/UPPER 30S WITH LIGHT WINDS. ON A LARGER SCALE...HIGH LATITUDE BLOCKING SETTING UP FROM NORTH OF ALASKA TO EAST OF THE PENINSULA WAS HELPING TO KEEP A COLD UPPER VORTEX OVER THE PROVINCE OF NORTHERN CANADA. THIS SETUP FOR THE SHORT TERM WAS KEEPING A NW FLOW ACROSS THE EASTERN CONUS...AND SENDING A FEW WEAK DISTURBANCES ACROSS THE REGION. IN A DRY/STABLE ATMOSPHERE...THE ONLY CONSEQUENCE SO FAR HAS BEEN A FEW INTERVALS OF MID/HIGH ALTITUDE CLOUDS. ONE OF THE UPPER LOWS IN THE COMPLEX... PRESENTLY OVER THE GREAT LAKES....SHOULD WEAKEN AS IT DRIFTS TO THE NORTH AND GETS ABSORBED WITHIN THE PRIMARY LOW. THIS WILL RESULT IN THE UPPER FLOW BECOMING MORE ZONAL ACROSS THE CONUS BY THE WEEKEND. A LACK OF SIGNIFICANT SYSTEMS WILL KEEP A DRY FORECAST GOING...AT LEAST INTO THE FIRST HALF OF THE WEEKEND. BEFORE THIS OCCURS... SURFACE HIGH BUILDING TO THE EAST WILL BRING EVEN COLDER HIGH TEMPERATURES TODAY...RISING ONLY IN THE LOWER 50S MOST SPOTS DESPITE SUNNY SKIES. THOSE HIGHS ARE 10-12 DEGREES BELOW NORMAL READINGS THIS TIME OF YEAR. ALONG WITH THE RATHER COOL CONDITIONS...WINDS WILL BE PICKING UP INTO THE 10-20 MPH RANGE FROM THE NORTHWEST BY THE LATE MORNING...MAKING FOR RATHER 'BRISK' CONDITIONS THIS TIME OF YEAR. SOMEWHAT HIGHER GUSTS ARE POSSIBLE IN THE MOUNTAINS. LOW TEMPERATURES WED NIGHT/THU MORNING SHOULD FALL INTO THE MID/UPPER 20S. THESE COLDER TEMPERATURES ARE PUTTING A DELAY ON THE START OF THE GROWING SEASON...AND REDUCING A RISK OF EARLY BLOOMING VEGETATION BEING AFFECTED BY A LATER SEASON FROST/FREEZE. THE COOL SPELL SHOULD COME TO AN END (FOR A SHORT TIME) DURING THE END OF THE WEEK...AS A SOUTHERN FLOW RETURNS...AND BRINGS WARMER CONDITIONS TO THE REGION. HIGH TEMPERATURES BY FRIDAY SHOULD BE WELL INTO THE 60S...WITH SOME 70S POSSIBLE OVER THE WEEKEND. MODEL DIFFERENCES IN HANDLING THE PASSING DISTURBANCES ARE APPARENT BY THURSDAY AFTERNOON/EVENING. THE ECMWF WAS THE ONLY ONE PAINTING LIGHT PRECIP ACROSS THIS REGION DURING THE PERIOD...WITH THE OTHER MODELS STAYING ON THE DRY SIDE. DECIDED TO STAY ON A DRIER TREND... ALTHOUGH COULD NOT TOTALLY RULE OUT VIRGA AND/OR A LIGHT SPRINKLE OVER NE ALABAMA AND ADJACENT TENNESSEE. OTHERWISE...DRY CONDITIONS SHOULD CONTINUE AT LEAST INTO SATURDAY. DURING SATURDAY EVENING...A COLD FRONT SAGGING TOWARD THE REGION FROM THE NORTH WILL BRING A SLIGHT CHANCE OF SHOWERS FOR THE ENTIRE REGION. THE GFS THIS GO AROUND WAS MORE AGGRESSIVE BRINGING THE FRONT FURTHER SOUTH...WHILE THE NEW ECMWF WAS FURTHER NORTH WITH THE FRONT POSITION. THE FRONT SHOULD MOVE FURTHER TO THE NORTH AS WARM FRONT DURING SUN/MON... PLACING THE TENNESSEE VALLEY IN A SOMEWHAT MORE UNSTABLE REGIME. THE INCREASING INSTABILITY AND THE APPROACH OF A STRONGER FRONT SHOULD BE SUFFICIENT FOR A LOWER END CHANCE OF SHOWERS/THUNDERSTORMS DURING MONDAY. BOTH THE GFS/ECMWF BRING THE FRONT ACROSS THE AREA LATER MONDAY. THE GFS WAS SLOWER PUSHING THE FRONT SOUTH...WHILE THE ECMWF WAS FASTER. STAYED WITH THE FASTER SOLUTION AND DRY FOR NEXT MONDAY. ALTHOUGH IT WILL COOL DOWN AFTER THE FRONTAL PASSAGE...IT DOES NOT LOOK AS DRAMATIC AS THE PAST FEW FRONTAL PASSAGES. RSB && .AVIATION... /ISSUED 1221 AM CDT WED MAR 13 2013/ FOR 06Z TAFS...UPPER TROUGH MOVING THROUGH THE TENNESSEE VALLEY WILL SPREAD MID LEVEL CLOUDS (SCT/BKN 065-100) ACROSS NORTH ALABAMA FROM 07Z-11Z. WINDS SHOULD INCREASE OUT OF THE NORTHWEST THROUGHOUT THE DAY ON WEDNESDAY TO 10-15KTS...AND COULD PERIODICALLY GUST CLOSER TO 20KTS AFTER 18Z. MAY ADD GUSTS INTO NEXT TAF ISSUANCE IF CONFIDENCE IN OCCURRENCE CONTINUES TO INCREASE. WINDS WILL SLACKEN AGAIN AFTER SUNSET AND VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. TT/CCC && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 52 28 57 40 / 0 0 0 10 SHOALS 52 27 58 40 / 0 0 0 10 VINEMONT 50 27 55 42 / 0 0 0 0 FAYETTEVILLE 49 27 55 40 / 0 0 0 10 ALBERTVILLE 50 27 55 37 / 0 0 0 10 FORT PAYNE 51 26 56 38 / 0 0 0 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 12, 12:22 PM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1222 PM CDT TUE MAR 12 2013 ALZ001>010-016-TNZ076-096-097-131000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1222 PM CDT TUE MAR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY...AS COLD FRONT APPROACHES THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.